MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Macular Edema (1822); Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure in the left eye.The patient experienced awesome vision the day after the surgery; however, vision continuously went downhill and four weeks later floaters and film were developed.A laser procedure was performed with no change in vision.A vitrectomy was also performed by a different surgeon to remove fluid, floaters, and film.After the vitrectomy, the patient reported clearer in the left eye, but no change in vision.The patient question was whether the cataract surgeon might have implanted the wrong prescription lenses or even swapped the lenses between the eyes.Patient cannot drive and being in the car at night was intolerable due to the brightness.Even brightness during the day was an issue along with needing glasses to see.The patient would end up having to wear glasses for all vision, near and far and the glare was intolerable.Additional information has been requested and received stating that the patient was concerned about the poor vision after surgery.When the floaties, black dots and film happened, patient contacted right away and made an appointment.Surgeon was going to do a laser procedure and then changed mind, at first, as surgeon said patient had macular edema in both eyes.Finally, he thought it was clear enough to go ahead and performed the laser procedures a week apart from each other.Surgeon stated patient always have had macular edema.But patient reported that it was not true, patient had to took antibiotic, believed 3 days before surgery and then a week after for each eye, along with corticosteroid 4 times a day.Patient was also given an ointment to use for the first few days, but did not have that prescription available.Symptoms for the need of cataract surgery started probably 2 months after the vitrectomy was performed which surgeon had instructed patient to seek out a surgeon for cataract surgery as it was an automatic result that happens with a vitrectomy.Both eyes were affected.Symptoms, concerns and issues are poor vision in both eyes, even after laser procedures.Patient had floaties, black dots and a film in the left eye that was removed with the vitreous fluid.The eye vision was clearer, not as milky, but vision was not improved.Surgeon recommended to follow up with an optometrist in 3 plus months, giving patient left eye time to heal.Patient had listed the different procedures surgeon performed, even mentioned giving patient contacts to wear to improve vision.This was not what patient had planned for.With the diagnosis of macular edema surgeon put patient back on corticosteroid to decrease the swelling, which never improved anything, but finally surgeon agreed to do the laser procedure as a last resort with absolutely no change in vision.Patient had been in touch with surgeon regarding issues.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information was provided in b.6., d.3., d.10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.The reporter indicated the initial vision with the left eye was great but gradually diminished over time.The surgeon did not provide any information related to the cause of the reported events.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21373678
Report Number1119421-2025-00370
Device Sequence Number3849317
Product Code MJP
UDI-Device Identifier00380652458399
UDI-Public(01)00380652458399(17)260507(11)220509(10)15401639
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberCCWTT5
Device Catalogue NumberCCWTT5.175
Device Lot Number15401639
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/14/2025
04/01/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/14/2025
04/28/2025
Date Device Manufactured05/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC OVD
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexUnknown